MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 2FR SL W/O GW BULK NON; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 2FR SL W/O GW BULK NON; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer technical area, "picc ruptured spontaneously after 8 days of use in the nb, while infusing intravenous hydration.It ruptured on the outside, was removed immediately, neonatologist informed." no other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.H3 other text : device not returned for evaluation.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported by the customer technical area, "picc ruptured spontaneously after 8 days of use in the nb, while infusing intravenous hydration.It ruptured on the outside, was removed immediately, neonatologist informed." no other information was provided.Additional information received 05/29/2023: the break occurred on the outside.There was no harm to the patient, but it was necessary to remove this picc and place another one.Therefore, there was a need for a new procedure.There was no need for medical/surgical intervention, only picc replacement.Intravenous hydrochloride was being infused.There was leakage of this intravenous hydration.Additional information received 26 june 2023: the professionals who handle this material have a specific course certificate for this purpose.Only nurses with this certification handle the picc.The product was used in accordance with the conditions of use.There was no traction movement during catheter insertion.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a catheter break is confirmed but the exact cause is unknown.One photo sample of a 2 fr perqcath picc catheter was provided for evaluation.The catheter is shown within a plastic bag.The catheter appears to be fractured at the region extending from the hub and strain-relieve.Gauze dressing and evidence of use was visible.The characteristics of the fracture surfaces could not be closely inspected from the image provided.Since a complete break in the catheter was observed, the complaint is confirmed; however, the exact contributing factors remain unknown.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.
 
Event or Problem Description
It was reported by the customer technical area, "picc ruptured spontaneously after 8 days of use in the nb, while infusing intravenous hydration.It ruptured on the outside, was removed immediately, neonatologist informed." no other information was provided.Additional information received 05/29/2023: the break occurred on the outside.There was no harm to the patient, but it was necessary to remove this picc and place another one.Therefore, there was a need for a new procedure.There was no need for medical/surgical intervention, only picc replacement.Intravenous hydrochloride was being infused.There was leakage of this intravenous hydration.

Brand Name
2FR SL W/O GW BULK NON
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla bevins
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key17083603
Report Number3006260740-2023-02339
Device Sequence Number6243798
Product Code LJS
UDI-Device Identifier00801741074820
UDI-Public(01)00801741074820
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberSA5167436B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2023
Supplement Date Received by Manufacturer05/30/2023
06/26/2023
08/08/2023
Initial Report FDA Received Date06/07/2023
Supplement Report FDA Received Date06/23/2023
07/13/2023
08/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown